Hail, Boone
- When
- April 11, 4:14 PM CST
- Where
- Boone County, 0.69 mi N of Harrison
- Measured
- 0.75 in hail
- Reported by
- Social Media
- Coordinates
- 36.240, -93.120
A strong storm system brought multiple rounds of severe weather that led to fairly widespread rainfall and eventually river flooding. One round of severe weather occurred on Monday, April 11th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A strong storm system brought multiple rounds of severe weather that led to fairly widespread rainfall and eventually river flooding. One round of severe weather occurred on Monday, April 11th. Large, individual thunderstorms known as supercells developed along the Arkansas River valley of western Arkansas. As these storms slowly drifted east, they produced four tornadoes across Sebastian, Franklin and Logan Counties and hail as large as 4.5 in diameter across Logan County. Later in the evening, storms began to develop across central Arkansas and move generally eastward. Two storms caused the most widespread severe weather across central into eastern Arkansas during the evening hours of the 11th. The main storm of interest developed across Perry and Faulkner Counties and moved east southeastward toward Lonoke County. As this storm intensified it produced a tornado as well as 3 hail near Cabot. The other main storm developed over portions of Garland County and moved east across Saline County. Before weakening, it produced a swath of hail as large as golf balls from Hot Springs Village to Bryant.
Ahead of a cold front that moved across the state on the 13th, additional rain and thunderstorms developed and moved across the state. Fairly widespread rain, some of which was heavy and led to flash flooding, and thunderstorms shifted east across the area on the 13th. A swath of heavy rain in excess of 2-4 inches occurred from portions of southwest to east central Arkansas as well as across northwest sections of the state. Sadly, one person died after a tree fell on a mobile home in Cleveland County on April 13th. On the same day, flash flooding claimed the life of a 70 year old woman in Carroll County when she attempted to cross a flooded low water crossing.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 11, 2:00 PM CST, 2 hours 14 minutes earlier.
Area Forecast Discussion National Weather Service Little Rock AR 300 PM CDT Mon Apr 11 2022 .SHORT TERM...Tonight Through Tuesday Night Seeing a 'break' in the convection acrs the FA early this aftn. Abundant low lvl moisture contd to advect into the region today, thanks to gusty S/SE winds. Sfc dewpoints were already well into the 60s ovr cntrl and srn AR. Low clouds have hampered daytime heating in many locations, but have started to see breaks occurring ovr the SW half of the FA. With temps warming well into the 70s and lower 80s in this area, SBCAPE values are now in the 2-3K J/KG range. Data fm our 20z RAOB here at LZK shows that the low lvl capping inversion has all but eroded. This was also evident by the sctd SHRA/TSRA starting to form ovr Wrn AR. Little chg in the overall fcst thinking this aftn. The HRRR has been the most consistent of the model suite contg to depict discrete cells quickly forming later this aftn in the warm and unstable airmass. Large hail, damaging winds and isolated tornadoes rmn possible. The bulk of the activity wl start to dcrs in coverage and intensity later this evening as assocd upper support shifts NE of AR. We still look to be in a lull as far as rain chcs go heading into Tue. the persistent SW flow aloft wl bring yet another upper impulse into the region late Tue/Tue night. PoPs wl incrs fm the SW starting Tue aftn and bcm widespread Tue night ovr the FA. Strong and severe storms wl again be possible, with all modes of severe wx possible. The unsettled wx wl persist into Wed. && .LONG TERM...Wednesday through Sunday An upper level trough looks to be situated just to the west of the state Tuesday night as continued unsettled weather is likely through the beginning of the long term period. Strong to severe thunderstorms are looking more likely Wednesday as instability and wind shear look to be favorable. Global and ensemble guidance continues to be in agreement this afternoon indicating some shower/thunderstorm activity out ahead of a main line that pushes through the state Wednesday afternoon and evening with pop up convection out ahead of the line. This timing will be critical for the system because an afternoon/evening impact will give abundant amounts of instability (1500+ J/kg CAPE), high wind shear, and dew points in the upper 60s and lower 70s. Additionally, models show SRH values of 200+ m2/s2. All of which cause me concern as this would be more than favorable to support large hail, damaging winds, and tornado development. These ingredients have been lacking in the past as most systems have impacted the state during the overnight hours. So how could Wednesday play out? My current thinking is there will be storms out ahead of the main line (the cold front) as early as Wednesday morning with a line of thunderstorms moving across the state by the afternoon and evening hours. Should some cells be able to get out ahead of this line, they would pose the greatest risk of being tornadic with wind shear values >50 kts in addition to large hail. As the main line moves across the state Wednesday afternoon/evening it is likely we turn our attention to a damaging straight-line wind and large hail threat...although tornadoes cannot be ruled out. With changes still possible the next couple of days, make sure the information you receive between now and then is from a reliable source. Lastly, do not let your guard down over the next several days as multiple rounds of severe weather are possible. Make sure you have multiple ways to receive warnings in the event that you are placed under a tornado or severe thunderstorm watch. Looking past Wednesday...Once the front clears the state, high pressure will build into the area promoting calm and dry conditions for a couple of days. The next chance of rain will return for the weekend. Average to above average temperatures are likely across much of the state through the long term period as temperatures are expected to get into the 70s and 80s. Overnight lows are expected to be in the 40s to 60s. && .LZK Watches/Warnings/Advisories...NONE. && Short Term...44 / Long Term...233
Hazardous Weather Outlook National Weather Service Little Rock AR 336 AM CDT Mon Apr 11 2022 ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069- 103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230- 237-238-240-241-313-340-341-121000- Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence- Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry- Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark- Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln- Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest- Newton County Higher Elevations-Searcy County Lower Elevations- Southern Johnson County-Southern Pope County- Southeast Van Buren County-Western and Northern Logan County- Northern Scott County-Northwest Yell County- Polk County Lower Elevations- Central and Eastern Montgomery County- Boone County Higher Elevations-Newton County Lower Elevations- Northwest Searcy County Higher Elevations- Johnson County Higher Elevations-Pope County Higher Elevations- Van Buren County Higher Elevations- Southern and Eastern Logan County- Central and Southern Scott County-Yell Excluding Northwest- Northern Polk County Higher Elevations- Northern Montgomery County Higher Elevations- Eastern, Central, and Southern Searcy County Higher Elevations- Southeast Polk County Higher Elevations- Southwest Montgomery County Higher Elevations- 336 AM CDT Mon Apr 11 2022 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Showers and thunderstorms return to the forecast today and tonight as a storm system moves into the state. Some strong to severe thunderstorms will be possible...initially across northern Arkansas this morning. Some damaging winds and some large hail will be possible this morning in this region of the state. By this afternoon and tonight...another round of strong to severe thunderstorms will be possible across the northwest two-thirds of the state...or along and south of a stalled frontal boundary across northwest Arkansas. Large hail will be possible with the strongest thunderstorms this afternoon and tonight...along with an increased threat for tornadoes. The threat for very large hail and tornadoes will be greatest with any discrete thunderstorms that develop south of the front...across western into portions of central...north central..and northeast portions of the area late this afternoon and evening. Damaging winds and locally heavy rainfall may also be seen with this activity. Expect the threat for strong to severe thunderstorms to decrease late tonight into early Tuesday. .DAYS TWO THROUGH SEVEN...Tuesday Through Sunday Showers and thunderstorms will return to the forecast for Tuesday afternoon and night as another system moves across the region. Some strong to severe thunderstorms are possible...with all modes of severe weather possible with the strongest storms. Another severe weather episode is likely Wednesday as a strong cold front sweeps through the state. All severe weather hazards...including damaging winds...hail...and a few tornadoes...will be possible. Details on timing will continue to be adjusted...however a first best guess suggests a window over northwest Arkansas Wednesday morning...and the coverage of severe weather spreading into central and southern Arkansas Wednesday afternoon and evening...respectively. There will also be potential for locally heavy rainfall resulting in some isolated flooding. Be sure to continue to monitor the latest official forecast information for details regarding this multi-day severe weather event. .Spotter Information Statement... Spotter activation may be needed each day through Wednesday evening. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
Special Weather Statement
National Weather Service Little Rock AR
437 PM CDT Mon Apr 11 2022
ARZ024-031-032-123-112200-
Southeast Van Buren County AR-Faulkner AR-Conway AR-Cleburne AR-
437 PM CDT Mon Apr 11 2022
...A strong thunderstorm will impact portions of southeastern Van
Buren, southwestern Cleburne, southeastern Conway and northern
Faulkner Counties through 500 PM CDT...
At 437 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hill Creek, or 7 miles northeast of Morrilton, moving east at 65 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Greenbrier... Wooster...
Quitman... Guy...
Damascus... Enola...
Twin Groves... Menifee...
Mount Vernon... Bethlehem...
Hill Creek... Solgohachia...
Fairbanks... Mallet Town...
Springhill... Springfield...
Woolly Hollow State Park... Plumerville...
Holland... Birdtown...
This includes Interstate 40 between mile markers 109 and 120.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 1100 PM CDT for central and
north central Arkansas.
&&
LAT...LON 3526 9211 3523 9212 3510 9262 3511 9263
3509 9267 3525 9275 3547 9221
TIME...MOT...LOC 2137Z 247DEG 55KT 3521 9262
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
44Special Weather Statement
National Weather Service Little Rock AR
454 PM CDT Mon Apr 11 2022
ARZ004-103-112-203-112245-
Boone County Except Southwest AR-Marion AR-
Newton County Higher Elevations AR-Boone County Higher Elevations AR-
454 PM CDT Mon Apr 11 2022
...A strong thunderstorm will impact portions of west central Marion
and Boone Counties through 545 PM CDT...
At 453 PM CDT, Doppler radar was tracking a strong thunderstorm over
Red Bank, or 10 miles west of Harrison, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Harrison... Diamond City...
Bergman... Lead Hill...
Pyatt... Valley Springs...
Olvey... Myrtle...
Red Bank... Winington...
Clark Hill... Capps...
Willis... Crawford...
Bellefonte... Alpena...
Everton... Zinc...
South Lead Hill... Batavia...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3647 9287 3617 9278 3610 9336 3612 9337
3612 9330 3632 9330
TIME...MOT...LOC 2153Z 252DEG 33KT 3621 9331
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
44The national radar mosaic for the moment the first event began.
46 hail, 27 thunderstorm wind, 8 flash flood, 3 tornado, 2 funnel cloud, 1 strong wind, 1 heavy rain. Local standard time, as filed.
Golf ball size hail was reported on the Logan/Franklin county line west of Ratcliff.
Via social media, quarter sized hail was reported north of Caulksville.
Quarter sized hail was noted near Oppelo.
Quarter to half dollar sized hail was reported at Caulksville and was relayed by the Franklin county emergency management.
Trees were blown down on Hwy 109 north of Hillcrest.
This tornado started east of Scranton, just southwest of the intersection of AR Hwy. 197 and Stoney Point Rd. Significant damage was observed to a metal barn building (worst damage here), along with roof damage to a mobile home. Several trees were snapped or uprooted in this area and just northeast. More tree damage was noted as the tornado moved northeast through some forest, snapping or uprooting many trees, crossing Cane Creek Recreation Rd. A small outbuilding was destroyed as the tornado crossed Tokalon Rd. The rest of the track was mainly tree damage until the tornado lifted just north of Dublin Rd. west of the Jones Rd. intersection.
A Johnson county Deputy reported a funnel cloud over Piney Bay.
Hail was reported by the fire department and relayed by Perry county OEM.
Tennis ball hail was reported. Multiple storm chasers had windshields damaged.
Baseball to softball size hail was reported at New Blaine.
This was an mPING report.
Quarter size hail fell off Nutter Chapel Road in Conway.
Hail was reported south of Dave Ward Drive and west of Donaghey.
This tornado started in the northern edge of Camp Robinson Army Base just southeast of the intersection of AR Hwy 89 and Clinton Rd., evident in areal footage. The tornado traveled generally east-southeast, mainly uprooting trees and blowing down tree limbs. This tornado crossed Cato Rd. north of the community of Cato, uprooting more trees. The tornado lifted near the intersection of Batesville Pike and Fortson Rd. Sporadic wind damage was noted south of this tornado, likely due to the rear flank downdraft winds over 60 mph.
Trees were completely blocking traffic on I-40 and Exit 134.
Homes were damaged near Hwy. 89 and I-40 near Mayflower.
Trees and power lines were down in Mayflower.
Six house windows were broken, with severe damage to siding and likely roof damage. The damage was caused by wind driven hail, but the hail size is unknown. Strike trajectories on the external walls indicate the hail was likely golfball sized or larger, but also impacted the homes at an angle just above 90 relative to the wall - so nearly horizontally driven hail fall.
Hail damaged vehicles and punctured one inch and larger holes in the vinyl siding of a house.
This tornado continued into Pulaski county from Faulkner county causing mainly tree damage. The tornado crossed Cato Rd. north of the Community of Cato, uprooting trees. The tornado lifted near the intersection of Batesville Pike and Fortson Rd. Sporadic wind damage was noted south of this tornado, likely due to rear flank downdraft winds over 60 mph. Also, the Little Rock Air Force Base Observer reported a tornado northwest of the base and their surface observation included three quarter inch hail.
A tree was downed near Batesville Pike and Watson Rd.
One inch hail fell on Hwy. 5 between Hwy. 298 and Crow Station.
Several trees were blown down and windows were blown out.
Golf ball size hail fell in Cabot on Mount Pleasant Cutoff.
Two inch hail fell in Cabot.
Two reports of quarter size hail were received via mPING.
Quarter to half dollar size hail fell at Antioch.
The larges hailstones that fell were generally between hen egg and tennis ball size.
This was an mPING report.
This was an mPING report.
This was an mPING report. Corrected time.
This was an mPING report.
A tree was uprooted from a strong non-thunderstorm wind.
Standing water was reported on several streets in Harrison.
Reports were received of damage to powerlines between Bonnerdale and Pearcy from thunderstorms that moved through earlier in the day.
Reports were received of a water rescue after a car was swept away at the intersection of 3rd Street and Park Street in Flippin.
The local coordinator reported just over 2000 residents without power as a result of severe weather.
Powerlines were reported downed by thunderstorm winds near the town of Lono, along Hwy. 222.
Entergy reported powerlines were downed due to thunderstorm winds about 2 miles north of Malvern near I-40 and east Butterfield-Cutoff Rd.
Power outages were reported off Springhill Rd. in Bryant due to thunderstorm winds.
A report was received of trees down near the Little Rock Zoo.
Reports were received of power outages in Ward, Austin, and parts of Cabot.
Trees and power lines were reported down in Park Hill and North Hills.
A tree was down near the intersection of McCain Blvd. and North Hills Blvd., blocking traffic.
Tree limbs were snapped and trees were uprooted on C Street in the Hillcrest part of Little Rock.
Trees were down on Elm St. in the Hillcrest area of Little Rock.
Flooding was reported in the high school, along with portions of U.S. Hwy. 167.
The Lawrence county OEM reported power lines downed in Walnut Ridge. The Lawrence county AWOS recorded a peak wind gust of 44 mph about the same time as the report.
Several trees were reported down approximately 6 miles south of Brinkley.
Flooding was reported over portions of Boone Rd. and Meadowbrook St.
Powerlines were blown down by thunderstorm winds.
A report was received via mPING of a car stalled in water on Hwy. 70 near East Washington Rd.
Broadcast media tweeted a photo of deep water running over a road in Alexander.
The intersection of West Maple and N. Main St. was flooded with approximately one foot of water.
Several trees fell on a mobile home, resulting in one fatality.
Several powerlines and power poles were down south of Stuttgart.
Powerlines were downed by thunderstorm winds near Cornerstone, east of Pine Bluff.
An 82 mph wind gust was measured west of DeWitt.
The report was from mPING. There was street and road flooding and some streets closed.
AWOS at the Stuttgart Municipal Airport recorded 2.50 inches of rain in 1 hour and 34 minutes.
Powerlines and power poles were downed by thunderstorm winds. There was also a tornado warning in effect at the time, but they needed to wait for the water to recede and road conditions to improve to investigate if there was any additional damage. There was no damage to any structures.
Powerlines and power poles were damaged by thunderstorm winds. There were approximately 3,600 people without power in Monticello (approximately half of the city) at the time of this report.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2022Every state in 2022This day in weather historyThe tornado archive for Arkansas, 2022Warnings in Arkansas, April 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1015693, 1015694, 1015699, 1015706, 1015707, 1015709, 1015982, 1015711, 1015712, 1015713, 1015718, 1015719, 1015720, 1015722, 1015723, 1015725, 1015726, 1015727, 1015728, 1015729, 1015730, 1015731, 1015732, 1020091, 1020451, 1020453, 1020456, 1015733, 1015734, 1020095, 1015735, 1015736, 1015738, 1015739, 1015745, 1015746, 1015747, 1015750, 1015753, 1015754, and more.